MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 510038MPA1-H/B
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that during use the tip of the catheter broke off inside the patient while trying to pass through the thrombus multiple times.This occurred while attempting to pass a clot in the left illiac vein.The tip of the catheter became lodged within the clot.The tip of the catheter was not retrieved and remains within the patient.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23648684
Report Number1721504-2025-00651
Device Sequence Number10123367
Product Code DQO
UDI-Device Identifier00884450697313
UDI-Public00884450697313
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number510038MPA1-H/B
Device Lot NumberI2927425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown